Terry2058
  • 3 replies
  • 213 views
  • 3 followings
Terry2058, May 7,  2021  11:50am EST

Afib Medication

My sister has been taking Coreg for many years for Afib. Recently, she has had problems with a cough and itching. She has never had problems with itching before. She is thinking that the Coreg is the problem for both her cough and her itching. Has anyone had a problem with a cough and, especially, itching? And, if she decides with her Electrophysiologist that a change in medication is warranted, what medication has few side effects like Coreg. Initially, she tried other medications and found Coreg to have the least side effects. Thanks for your respone.

3 Replies
  • AHAModerator
    AHAModerator, May 7,  2021  4:45pm EST

    Hi Terry!

    Thank you for joining the Support Network and sharing your sister's experience with AFib. I am sorry to hear that she has been having a problem with coughing and itching. I am not a medical professional so I am not sure about the relationship between Coreg and the side effects she is experiencing. While you wait for others to respond, I can provide you with this resource on Types of Heart Medications that may help you narrow down some options to ask her doctors about. I also recommend you check out the AFib page on the Support Network which may connect you with people with more similar experiences to your sisters'.

    Please keep us updated on your sister's symptoms. 

    Best,

    AHA Moderator

  • Terry2058
    Terry2058, May 7,  2021  9:13pm EST

    Thanks for your response. I will check out the resources you suggested.

    Terry

  • jerzeycate
    jerzeycate, May 14,  2021  2:05am EST
    heart-5337726.png.

    Terry,

    Know that many cardiac medications can cause the symptom pool your sister is experiencing. It may also be totally unrelated to her medications. 

    While your sister and I may be on the same road, we got there in very different ways therefore what woks for me (medication wise, protocol wise) may be of little use and could create serious problems for her. 

    It ts important she speak with her medical team. While coughing and itching may very well be side effects she is having from her coreg it might also be unrelated. Maybe it would help to discuss this with your ***/NP before seein the EP.  I had Anlation Surgery and now take 2 arrythmia medications (along with 5 other cardiac meds). I aso have a complex cadiac device (mine is an S-CRT-D) which has taken over the electrical functions in my heart that were decimated by a viral infection in January of 2013.

    Remember:

    Where there is life, there is hope

    Cathy

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active